MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 5F DIGNITY CT PORT

MEDICAL COMPONENTS, INC. 5F DIGNITY CT PORT
Model Number MICTI50041M
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Codes Extravasation (1842); Swelling/ Edema (4577)
Date of Event 11/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We are currently waiting for the device to be returned for evaluation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
During scheduled irrigation with saline solution of the port, swelling of the subcutaneous tissue appears due to suspected extravasation.After the x-ray verification of the integrity of the catheter in the thoracic and brachial tract, the device was removed with almost total breakage detected 2 cm from the reservoir in the subcutaneous section of the catheter with another small lesion 0.5 cm from the previous one.Device was implanted (b)(6) 2021.No problems with the device during previous administrations of anti-tumor therapy.Use suspended for more than one year prior to this event.
 
Additional Manufacturer Narrative
The 5f dignity port was returned with the lumen and lock attached.Visual inspection revealed a kink and a tear 1.5 cm distal to the lock, with another tear 1 cm from the first tear.Clotted blood was noted in the lumen forming obstructions.The blood in the lumen could not be removed during decontamination or by inserting a guidewire through the distal tip of the lumen.Under magnification it appears the lumen burst in both tear locations.The device was implanted for >2 years with no reported issues and use of the device was suspended for more than one year prior to this event.There is no indication if the device was maintained properly during that year of not being used.The clotted blood in the lumen could be indicative that the device was not maintained properly.Excessive external pressure applied to an obstructed lumen may be a contributing cause for this type of failure.Another possible contributing factor is "pinch-off" due to the location of the tears.A definitive root cause could not be determined; however, it is unlikely related to manufacturing.

Brand Name
5F DIGNITY CT PORT
Common Device Name
DIGNITY CT PORT
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer (Section G)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
lynn winkler
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key18319301
Report Number2518902-2023-00075
Device Sequence Number17880490
Product Code LJT
UDI-Device Identifier00884908089639
UDI-Public00884908089639
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2025
Device Model NumberMICTI50041M
Device Catalogue NumberMICTI50041M
Device Lot NumberMPTD440
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2023
Supplement Date Received by Manufacturer12/13/2023
Initial Report FDA Received Date12/13/2023
Supplement Report FDA Received Date03/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown